MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 600-9007-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 09/07/2016.Retain product was tested and functioning according to specification.Return product was not available for investigation.Investigation: the customer reported obtaining unexpected na+ and k+ results while using ec8+ cartridge lot k15324 to test a patient sample.The device history record for this lot was reviewed.The lot passed finished goods release criteria.Ec8+ lot k15324 expired (14-jun-16) before retain cartridge testing could be performed.As of 01-sep-16, 18,900 cartridges from lot k15324 have been distributed.No other site has reported observing discrepant na+ or k+ results.No deficiency has been identified.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded suspected discrepant sodium and potassium results on a patient (dog).The customer stated that the patient passed away at a later date before retesting.The cause of death is unknown.There was no additional patient information available at the time of this report.Return product is not available for investigation.Date: time: method: na+ result meq/l: k+ result meq/l: sample: (b)(6) 2016, 10:16am, i-stat, 118 meq/l, > 9meq/l , a.(b)(6) 2016, 11:15am, vs2, unreadable, 3.7 meq/l, b.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care (b)(4).

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6932290
Report Number2245578-2017-00336
Device Sequence Number1312353
Product Code CHL
UDI-Device Identifier10054749000071
UDI-Public10054749000071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/14/2016
Device Catalogue Number600-9007-25
Device Lot NumberK15324
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1